I don't understand:-(

Hi everyone I haven't posted anything in a while, my husband finished his radiotherapy middle of Feb his had all side affects that he could bless him also same with hormone injections every side effect possible... he has stopped his injections because he couldn't take it anymore all pain weight gain joints swelling up list goes on ... my worry is will the cancer spread now as testosterone level rise ?? Xx

10 Replies

oldestnewest
  • I just had 35 fractions of radiation, 5 more to finish, ICan be sympathetic to the side effects. mine were very aggregating and stressful. I didn't have to have hormone thearpy.

    The hormone thearpy is given to reduced the amount of testosterone that feeds the PCa. Stopping the hormone treatments is not good,if your oncologist deems it necessary.

    WHat does your Doctor say? Discuss this with him/her. Surely there is something your oncologist can help him manage the effects.

    Stopping them in my opinion is not good.

    KIND REGARDS,

    ROGER

  • Thank you ... no I know but he is also being checked for more tumours too .. it's so worrying his is 9 aggressive go in two weeks for results xx

  • He was on prostrap xx

  • He could try Lupron or casodex for hormones. Keep searching to find one that works.

  • Curious to what hormone therapy he was on? There are many options.

  • I am so sorry. I hope that things improve.

  • He really should continue HT. Some of his side effects may be lingering from radiation and will wear off soon. Do talk to your doctor about the possibility of a different hormone deprivation drug he may be able to tolerate better. Good luck

    Ron

  • So sorry about the side effects. Unfortunately I know them to well, the fat gain, muscle loss, hair loss (as in beard)? Joint pain and "hormone brain". Not to add to your stress, but hormonal therapy really does a good job of keeping the beast at bay for years. While I agree with your husband that the side effects suck, if it gives me years plus of life to be with my wife it is worth it. Is there anyway you could talk to his doctor about things to minimize the side effects? Alternatively, he may consider a hormonal holyday where he goes off for x amount of time then goes back on.

    You both are in my thoughts.

  • When I started hormone therapy treatment the oncologist said I may have side effects and if I did he could help sort them out. In the end I had very few mild side effects. Also had only mild side effects from the radiotherapy.

  • Hi Julie, it's sad that your husband is having such a bad time. Gleason 9 prostate cancer is difficult to control and the hormone injections do improve the chancers of the radiation working fully. If he only recently stopped a monthly or 3 monthly injection, he could perhaps go onto daily Bicalutamide (casodex) tablets which can hve a similar effect on the cancer with fewer side effects, but not missing any tablets is important.

You may also like...